Medical Specialty >> Gynecology

Doctors Lounge - Gynecology Answers

Back to Gynecology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site. 

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/14/2017.

Forum Name: Gynecology

Question: Blood in toliet


 POORMAN - Thu Apr 30, 2009 5:40 pm

I need help, I have a question. I had a bowel movement that was hard to pass 4 days ago, 2 days later when I had to go again there was some blood in the stool and on the toliet paper, and again today. It hurts when going bathroom but not after or any other time. How long can I wait before going to the doctor. I am very scared and shy about them parts of my body. Please answer my question.
 Debbie Miller, RN - Fri May 01, 2009 1:03 pm

User avatar Hello,
Red blood like this usually is lower rectum trauma. Constipation is usually the cause of difficult-to-pass bowel movements. It can also cause little tears or even internal or external hemorrhoids that result in blood when using the bathroom. This will heal but you should cure the problem; not just deal with the symptom.

Regularity can be achieved with adding extra water and fiber intake. Fiber rich foods such as whole grains, fruits, vegetables, beans will help and you can add fiber in the form of Metamucil. Get daily exercise - perhaps walking and give yourself some bathroom time every day, usually after a meal. Have reading material and give your body time to do its work without feeling rushed. Our minds have a tendency to delay this when it is not convenient so train your body to know there will be adequate time.

If you need a mild laxative sometimes such as Miralax, you can use this but try to avoid heavy laxative use. The above measures should help to avoid this and it will probably stop the bleeding. It is worth it to avoid hemorrhoids in the future!

Best wishes.
 POORMAN - Fri May 01, 2009 7:10 pm

I understand it is either a hemrrhoid or anal fissures, im starting to lean towards anal fissures because it don't itch or hurt. The other time i feel a sharp pain is when i am having a bowel movement. Does that sound like its just anal fissures, would it be okay if i increased my fiber and water intake and took sitz baths every night for a week before i decide to go see a doctor? Thanks for the help so far please write back.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us